Alert archive / Florida / Special Weather Statements in 2013

Special Weather Statement, NWS Melbourne, FL

May 19, 2013Volusia County, Florida

NWS Melbourne, FL issued this special weather statement at May 19, 2013, 3:21 PM EDT for Volusia County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2013, 3:21 PM EDT (19:21 UTC)
Expired
May 19, 2013, 4:00 PM EDT
In force
39 min
Issued by
NWS Melbourne, FL

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 138 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2013-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 626 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2013-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
626 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
910 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

846 
WWUS82 KMLB 191921
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
321 PM EDT SUN MAY 19 2013

FLZ041-141-192000-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-
321 PM EDT SUN MAY 19 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS 
AND SMALL HAIL OVER NORTHERN AND WESTERN VOLUSIA COUNTY...

* UNTIL 400 PM EDT.

AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STORMS DEVELOPING ALONG THE EAST COAST SEA BREEZE CAPABLE OF 
PRODUCING STRONG WINDS AND SMALL HAIL OVER DELEON SPRINGS...MOVING 
SOUTH SOUTHEAST AT 10 MPH.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND 
GUSTY WINDS OF UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO 
BLOW AROUND...SNAP TREE LIMBS...CAPSIZE SMALL BOATS OR CAUSE POWER 
OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK 
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS ON INLAND LAKES SHOULD BE AWARE THAT STRONG WIND GUSTS 
SOMETIMES OCCUR WELL AWAY FROM THE HEAVY RAIN AND LIGHTNING 
ASSOCIATED WITH STORMS.

LAT...LON 2940 8142 2927 8141 2927 8123 2898 8114
      2892 8135 2895 8135 2896 8137 2898 8135
      2906 8145 2916 8148 2938 8147 2938 8145
      2940 8143
TIME...MOT...LOC 1919Z 346DEG 8KT 2916 8134

$$


KELLY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at May 19, 10:00 AM EDT, 5 hours 21 minutes earlier.

Area forecast discussion, May 19, 10:00 AM EDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1000 AM EDT SUN MAY 19 2013

.DISCUSSION...
SHORTWAVE THAT STIRRED UP STORMS ALONG THE VOLUSIA/NRN BREVARD
COAST EARLY THIS MORNING IS SHIFTING OFFSHORE WITH CONVECTIVE
ACTIVITY REMAINING OVER THE COASTAL WATERS. MAIN INITIATOR FOR
ADDITIONAL SHOWERS AND STORMS WILL BE ALONG THE SEA BREEZE
BOUNDARIES AS THEY MOVE INLAND THIS AFTERNOON. SUPPRESSION BEHIND
THE EXITING SHORTWAVE MAY INITIALLY INHIBIT CONVECTIVE DEVELOPMENT
SOMEWHAT NORTH OF ORLANDO TODAY. GREATER COVERAGE OF STORMS
EXPECTED ACROSS THE INTERIOR LATER IN THE DAY...ESPECIALLY WITH
THE SEA BREEZE COLLISION. 12Z MODEL SOUNDINGS SHOW A LITTLE HIGHER
PW VALUES THAN YESTERDAY AROUND 1.4-1.5 INCHES AND SOUTHEAST FLOW
WILL CONTINUE TO INCREASE MOISTURE THROUGH THE DAY. WILL KEEP RAIN
CHANCES AROUND 30/40 PERCENT OVER THE INTERIOR WITH 20 PERCENT
ALONG THE COAST. HIGHS NEAR TO SLIGHTLY ABOVE NORMAL IN THE MID
80S ALONG THE COAST TO UPPER 80S/AROUND 90 DEGREES INLAND.

&&

.AVIATION...GENERALLY VFR WITH TEMPO IFR/MVFR CONDS IN ANY
ISO/SCT SHRA/TSRA INTO THE AFTERNOON. GREATEST RAIN CHANCES WILL
REMAIN OVER THE INTERIOR WITH ANY SEA BREEZE BOUNDARY INTERACTIONS
LATER IN THE DAY.

&&

.MARINE...SOUTHEAST WINDS TO PERSIST OVER THE WATERS BETWEEN 10
TO 15 KNOTS TODAY WITH SEAS 2-4 FEET.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

WEITLICH/KELLY
Hazardous weather outlook, May 19, 11:40 AM EDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1140 AM EDT SUN MAY 19 2013

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-192300-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1140 AM EDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
COPIOUS MOISTURE COMBINED WITH SURFACE HEATING AND THE EAST COAST
SEA BREEZE BOUNDARY WILL LEAD TO SCATTERED LIGHTNING STORMS WITH
HEAVY RAIN. A FEW STRONG STORMS CONTAINING HAIL...WIND GUSTS UP TO 50
MPH AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE. STORM
MOTION WILL BE TOWARD THE SOUTH OR SOUTHEAST AT 10 TO 15 MPH.

.FLOOD IMPACT...
SLOW MOVING STORMS WILL BE CAPABLE OF PRODUCING LOCALLY UP TO THREE
INCHES OF RAIN IN AN HOUR OR TWO...CAUSING TEMPORARY FLOODING OF
SOME ROADS AND INTERSECTIONS AS WELL AS LOW LYING AREAS.

.RIP CURRENT IMPACT...
OCEAN CONDITIONS ARE PRODUCING A MODERATE THREAT FOR RIP CURRENTS AT
ATLANTIC COAST BEACHES. LOCAL AFFECTS MAY BE ENHANCED DURING TIMES
OF OUTGOING TIDE. CHECK WITH BEACH PATROL FOR LOCAL CONDITIONS
BEFORE ENTERING THE WATER AND NEVER SWIM ALONE.

.MARINE THUNDERSTORM GUST IMPACT...
SCATTERED LIGHTNING STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS
AROUND 35 KNOTS. STORM MOTION WILL BE TOWARD THE SOUTH OR SOUTHEAST
AT 10 TO 15 MPH. BOATERS ON INLAND LAKES SHOULD BE AWARE THAT STRONG
WIND GUSTS SOMETIMES OCCUR WELL AWAY FROM THE HEAVY RAIN AND
LIGHTNING ASSOCIATED WITH STORMS.

.WATERSPOUT IMPACT...
THE THREAT FOR WATERSPOUTS OVER THE NEARSHORE ATLANTIC AND
INTRACOASTAL WATERS WILL DECREASE BY EARLY AFTERNOON AS THE EAST
COAST SEA BREEZE DEVELOPS. THE THREAT WILL LINGER FOR THE LARGER
INLAND LAKES MUCH OF THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A LOW TO MODERATE THREAT FOR RIP CURRENTS WILL LIKELY EXIST AT THE
BEACHES EARLY THIS WEEK. AFTERNOON AND EVENING THUNDERSTORMS WILL
REMAIN IN THE FORECAST DURING THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

KELLY/PENDERGRAST

In the hours before

Special weather statement, May 19, 3:09 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
309 PM EDT SUN MAY 19 2013

FLZ045-053-192000-
ORANGE-OSCEOLA-
309 PM EDT SUN MAY 19 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
AND SMALL HAIL OVER WESTERN ORANGE COUNTY...NORTHWESTERN OSCEOLA
COUNTY...

* UNTIL 400 PM EDT.

AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING STORMS ALONG THE EAST COAST SEA BREEZE CAPABLE OF
PRODUCING STRONG WINDS AND SMALL HAIL FROM ORLANDO TO OVER BUENA
VENTURA LAKES TO KISSIMMEE...MOVING SOUTHEAST AT 10 MPH.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS...CAPSIZE SMALL BOATS OR CAUSE POWER
OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS ON INLAND LAKES SHOULD BE AWARE THAT STRONG WIND GUSTS
SOMETIMES OCCUR WELL AWAY FROM THE HEAVY RAIN AND LIGHTNING
ASSOCIATED WITH STORMS.

LAT...LON 2859 8157 2860 8136 2821 8119 2800 8132
      2799 8142 2805 8147 2806 8144 2802 8138
      2806 8137 2808 8135 2808 8145 2814 8146
      2814 8153 2820 8153 2825 8156 2826 8159
TIME...MOT...LOC 1906Z 323DEG 9KT 2835 8134

KELLY
Special weather statement, May 19, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
321 PM EDT SUN MAY 19 2013

FLZ041-141-192000-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-
321 PM EDT SUN MAY 19 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
AND SMALL HAIL OVER NORTHERN AND WESTERN VOLUSIA COUNTY...

* UNTIL 400 PM EDT.

AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORMS DEVELOPING ALONG THE EAST COAST SEA BREEZE CAPABLE OF
PRODUCING STRONG WINDS AND SMALL HAIL OVER DELEON SPRINGS...MOVING
SOUTH SOUTHEAST AT 10 MPH.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS...CAPSIZE SMALL BOATS OR CAUSE POWER
OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS ON INLAND LAKES SHOULD BE AWARE THAT STRONG WIND GUSTS
SOMETIMES OCCUR WELL AWAY FROM THE HEAVY RAIN AND LIGHTNING
ASSOCIATED WITH STORMS.

LAT...LON 2940 8142 2927 8141 2927 8123 2898 8114
      2892 8135 2895 8135 2896 8137 2898 8135
      2906 8145 2916 8148 2938 8147 2938 8145
      2940 8143
TIME...MOT...LOC 1919Z 346DEG 8KT 2916 8134

KELLY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 2:45 AM EDTSpecial Weather StatementMLBLake45 min
May 19, 4:18 AM EDTAreal Flood AdvisoryMLBVolusia87 min
May 19, 5:50 AM EDTAreal Flood AdvisoryMLBVolusia115 min
May 19, 12:03 PM EDTAreal Flood AdvisoryMLBBrevard87 min
May 19, 3:09 PM EDTSpecial Weather StatementMLBOrange51 min
May 19, 3:41 PM EDTAreal Flood AdvisoryMLBOrange, Osceola, Seminole79 min
May 19, 4:38 PM EDTSpecial Weather StatementMLBLake37 min
May 19, 4:59 PM EDTAreal Flood AdvisoryMLBLake, Orange2 hr
May 19, 5:18 PM EDTSpecial Weather StatementMLBLake42 min
May 19, 5:35 PM EDTSevere Thunderstorm WarningMLBLake25 min

Nearby

Special Weather Statements in Florida, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.